U.S. doctors online nowAsk doctors free
Tulsa, OK
A 45-year-old female asked:

Is it okay to take antibiotics (bactrim) while on lisinipril and metoprolol for high blood pressure? also, which otc meds are best for sinus infection

3 doctor answers3 doctors weighed in
Dr. John Wigneswaran
Nephrology and Dialysis 27 years experience
Meds: First of all make sure you don't have an allergy to antibiotics. Taking Bactrim (sulfamethoxazole and trimethoprim) and a lisinopril if you have certain chronic disease like kidney disease may lead to reduced kidney function. You should discuss this with your doctor but the medications themselves don't have a significant interaction.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Anita Prakash
Cardiology 30 years experience
Yes: bactrim = sufamethaxasole and trimethoprim. It is ok to take along with lisinopril and metoprolol. The most imp thing about bactrim is that it contrains a sulfa-moiety and hence ought not to be taken by those with sulfa allergies. Further for sinus infection, Bactrim is not best antimicrobial of choice. Typically Amoxiciiiin has better penetration and coverage and/or Augmentin (amoxicillin and clavulanate) (=amoxicillin+cla
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Charles Turck
Pharmacology 18 years experience
YES: "Unless you have kidney disease, there is no expected interaction between the medications. Decongestants and antihistamines are not recommended; they dry the nasal cavities such that mucus may be retained. Decongestants may also raise blood pressure. For OTC meds, you may consider a saline spray to clean and moisten the nasal passage and a nasal steroid like Flonase to improve inflammation."
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Sep 17, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.